# SDR CA000907021

- Difficulty date: July 20, 2000
- Submitted: September 12, 2000
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Windshield
- Part number: 8SC0043011
- Condition: Failed
- Location: Cockpit
- Part time: 4,803 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A FLIGHT THE CAPTAIN NOTICED A SMELL & SOME SMOKE COMING FROM THE TOP OF HIS WINDSHIELD. WINDSHIELD DE-ICING WAS TURNED OFF AND THE SMELL WENT AWAY. AIRCRAFT CONTINUED WITH DE-ICE OFF. MAINTENANCE NOTICED THAT THE STUD FOR THE GROUND AT THE WINDOW WAS VERY DARK AND BURNT. THE STUD WAS REPLACED AND WINDOW HEAT WAS FUNCTIONED. AS SOON AS THE HEAT WAS SELECTED TO NORM THE WINDOW SHATTERED. WINDSHIELD WAS REPLACED. SECOND WINDOW TO SHATTER IN A YEAR. BOTH CASES FINE GLASS SPRAYED IN THE FLIGHT COMPARTMENT. FIRST WINDOW 12,000 HOURS, SECOND WINDOW 4,803HOURS.
